MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was initially reported that a that a zkb00 14.0 diopter intraocular lens was explanted from a female patient¿s eye due to the patient needed a victrectomy.Through follow up additional information was provided.It was noted there was a mechanical issue with the lens.The surgeon brought the patient back to the operating room two (2) weeks post implant to explant the lens and replace it with a non amo anterior chamber lens.There was no capsule tear or incision enlargement required to remove the lens.Clarification was requested to specify what kind of mechanical issue of the lens was noted.The response was that the patient just needed a different power lens because of the vitrectomy performed after the lens was implanted.Nothing technically wrong with the lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 05/29/2017.Device returned to manufacturer? yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is damaged and incomplete, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The device issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6562151
Report Number9614546-2017-00401
Device Sequence Number19029794
Product Code MFK
UDI-Device Identifier05050474559967
UDI-Public(01)05050474559967(17)200831
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2017
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR